Alert archive / Indiana / Areal Flood Warnings in 2018
Areal Flood Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Feb 24, 2018, 9:10 PM EST for 6 counties in Indiana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 9:10 PM EST (02:10 UTC)
- Expired
- Feb 25, 2018, 6:15 AM EST
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Feb 24, 6:50 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 24, 6:50 PM EST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 650 PM EST Sat Feb 24 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 350 PM EST Sat Feb 24 2018 A frontal system will bring additional rainfall, a few thunderstorms, and perhaps a strong to severe storm or two to central Indiana tonight, before high pressure in the wake of the cold front allows some time for the area to dry out early in the week. Additional rain chances can be expected mid to late week with another low pressure system. && .NEAR TERM /Tonight/... Issued at 350 PM EST Sat Feb 24 2018 The next slug of rainfall associated with a leading upper wave and the surface low is on our doorstep and will be overspreading the area over the next few hours. Will go with 100 pops early in the evening, tapering them off steadily from west to east after midnight as the front sweeps through the area. Embedded thunder will be a threat at times, particularly this evening, and potential will exist for a few strong to severe storms in the strongly dynamic environment. However, destabilization thus far has been minimal across the area, which will help to limit threat. Still, will have to keep a close eye on storms particularly across the south this evening for wind or perhaps a brief spinup. Another round of rainfall will again contribute to a worsening hydrologic situation across the area, and will continue the flood watch as is. Expect an additional 1 to perhaps 2 inches of rain across the watch areas, which will likely push portions of the White, East Fork White, and other smaller rivers into moderate flood, along with the Wabash which is receiving high water from upstream. Additionally, poor drainage areas and smaller streams will be in danger of flash flooding this evening with any thunderstorms which may produce quick bursts of high rain rates. Consensus temperatures were generally acceptable with only minor tweaks. && .SHORT TERM /Sunday through Tuesday/... Issued at 350 PM EST Sat Feb 24 2018 High pressure will dominate the area through the short term, with clear skies and quiet weather. Consensus temperatures generally appeared to be in the ballpark, save for Sunday. Lowered them a bit as with the cold front moving through early in the morning and cold advection ongoing much of the day, this should limit warming somewhat. && .LONG TERM /Tuesday Night Through Saturday/... Issued at 209 PM EST Sat Feb 24 2018 Models are close enough that the model blend initialization was accepted for most items. Upper energy will eject out of the southwestern USA early in the period, leading to an upper low moving across the forecast area on Thursday. As this moves out at the end of next week, upper ridging will move in. The upper system will lead to the development of a decent surface low, forecast to be around Chicago by Thursday afternoon. The result for central Indiana will be rain chances starting later Tuesday night and continuing through Thursday night. Dry weather then looks to move in to end next week. Above normal temperatures will continue through Thursday, then near normal readings can be expected behind the low pressure system. && .AVIATION /Discussion for the 25/00Z TAF Issuance/... Issued at 635 PM EST Sat Feb 24 2018 MVFR/IFR conditions will continue to be the prevailing trend for the TAF period as widespread rain and some embedded thunderstorms impact the TAF sites. In addition, strengthening dynamics will create low level wind shear problems at times tonight. Winds will initially start out southeasterly, then veer to the west/southwest with sustained speeds of 12 to 15 kts, gusting to 28 kts after Sun 06Z. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for INZ030-031-035>049- 051>057-060>065-067>072. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...50 AVIATION...TDUD
Hazardous weather outlook, Feb 24, 6:20 PM EST, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 620 PM EST Sat Feb 24 2018 INZ021-028>031-035>049-051>057-060>065-067>072-252330- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 620 PM EST Sat Feb 24 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Flooding will occur on area waterways. A few thunderstorms are expected tonight, with isolated severe storms possible. Hazards: Flooding, lightning, damaging winds, isolated tornadoes. Timing: Flooding will continue and may worsen with additional rainfall. Thunderstorms will be possible as a frontal system moves through the area. Discussion: Low pressure will track east across the Great Lakes, and a cold front will push east across our area after midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Flooding will continue on area rivers. Discussion: An area of low pressure will move east across the Great Lakes bringing additional rain chances mid to late week. Otherwise, flooding will continue along area rivers. .SPOTTER INFORMATION STATEMENT... Spotters may be needed this evening, mainly south. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:36 PM EST | River Flood Warning | IND | Johnson | 62 hr |
| Feb 25, 8:11 AM EST | Areal Flood Warning | IND | Brown, Monroe | 12 hr |
Nearby
Areal Flood Warnings in Indiana, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.